It is not recommended, checked the Drug Interactions Checker and this is what was reported:
guanfacine ↔ dexmethylphenidate
Applies to: Intuniv (guanfacine), Focalin XR (dexmethylphenidate)
MONITOR: According to the manufacturer, serious adverse events have been reported during concomitant use of methylphenidate with clonidine. The mechanism of interaction, if any, is unknown, and a causal relationship has not been established. The use of clonidine, with or without methylphenidate, has been associated with rare cases of sudden death and cardiotoxicity including sinus bradycardia and heart block. Electrocardiographic (ECG) abnormalities have also been demonstrated in patients treated with clonidine, even at low dosages. However, some investigators suggest these findings may reflect the pharmacologic effects of the drug and not necessarily cardiotoxic effects. Although the existence of a methylphenidate-clonidine interaction is questionable, it is possible that the combination may be more dangerous than either drug alone with respect to drug discontinuation. Specifically, methylphenidate may exacerbate the rebound hypertension and hyperadrenergic state associated with abrupt withdrawal of clonidine, and methylphenidate withdrawal may aggravate the bradycardia and hypotension associated with clonidine use.
MANAGEMENT: The safety of using methylphenidate (racemic) or dexmethylphenidate (the more pharmacologically active d-enantiomer) in combination with clonidine or other centrally-acting alpha-2 agonists has not been established. Patients being considered for alpha-2 agonist therapy, alone or with methylphenidate or dexmethylphenidate, should have cardiovascular status and history evaluated. Vital signs, including pulse and blood pressure, should be monitored prior to and during therapy. The routine use of ECGs in patients being treated for behavioral disorders is controversial, since it is uncertain what findings may indicate actual risk for sudden death. However, ECG monitoring may be appropriate in cases of preexisting cardiac disease or abnormal finding on physical examination. Finally, patients should be advised not to abruptly discontinue the alpha-2 agonist, methylphenidate, or dexmethylphenidate following chronic use unless otherwise directed by their physician.
However please seek medical advice, hope this helps?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Aug 2009 • 2 answers
Posted 2 Nov 2011 • 3 answers
Posted 2 Sep 2012 • 1 answer
Posted 5 Aug 2013 • 2 answers
Posted 30 Dec 2014 • 2 answers